MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Torn Material (3024)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/23/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, give date: not applicable as the lens was not implanted.If explanted, give date: not applicable as the lens was not implanted and therefore not explanted.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that the tip of inserter (cartridge) was bent and when the intraocular lens (iol) tried to advance, the lens and the lens haptic tore.No patient contact reported.No further information was provided.This mdr is for the lens.A separate mdr will be filed for the cartridge.
 
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection at 12x microscope magnification showed that the lens was contaminated, dust particles were present.This is expected as the lens was transported from controlled environment during manufacturing to a non-sterile, non-environmental controlled area.The condition of the return sample do not suggest that there was a product deficiency introduced during manufacturing.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6119645
Report Number9614546-2016-00625
Device Sequence Number16455809
Product Code MFK
UDI-Device Identifier05050474560765
UDI-Public(01)05050474560765(17)190609
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/19/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date06/09/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0245
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/28/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/22/2016
Supplement Report FDA Received Date12/20/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1MTEC30 CARTRIDGE, LOT UNKNOWN